Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

My father had a Defibrillator installed. After three months he is keeps getting these shocks almost everyday

My father recently changed his pacemaker and had a difibrillator installed, but now after three months he keeps getting these shocks almost everyday and thier becoming more and more intense to the point where he goes almost unconscious. Is there anything he can do to avoid this? Does it have to do with the pharmaceuticals he s taking? The doctors he s seeing now are saying that he might need an implant. Can anyone help?
Asked On : Thu, 17 Dec 2009
Answers:  1 Views:  335
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
I am a paramedic and deal with external pacemaker/defibrillator every day. If the cardiologist knows he is being shocked daily, he has checked that the defib is not failing. Your dads heart is going into ventricular fibrillation or vent. tachycardia causing the defib to shock his heart into a livable rhythm. I have never heard of this happening daily. We get 911 calls all the time for implanted defib going off and we always take them to hospital, so I am surprised he is not admitted to hospital. It cant hurt for a second opinion, but it sound like you would be wasting valuable time. good luck.
Answered: Thu, 17 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor